Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 1, 2015, 4:57 PM MDT for Meagher County, Montana. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 4:57 PM MDT (22:57 UTC)
- Expired
- Jun 1, 2015, 5:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Meagher County, MT
The radar
The Great Falls radar (KTFX), 130 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:00 PM MDT | TSTM WND GST 64 | 12 Wnw Ringling, MT | 64 MPH WIND GUST AT THE DEEP CREEK RAWS LOCATION ON HIGHWAY 12. |
| Jun 1, 5:30 PM MDT | HAIL 0.25 | 12 Ene Ringling, MT | PEA SIZE HAIL AND WIND GUSTS NEAR 40 MPH AS THE STORM MOVED THROUGH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162
WUUS55 KTFX 012257
SVRTFX
MTC059-012345-
/O.NEW.KTFX.SV.W.0003.150601T2257Z-150601T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
457 PM MDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MEAGHER COUNTY IN CENTRAL MONTANA...
* UNTIL 545 PM MDT
* AT 456 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTH OF WHITE SULPHUR
SPRINGS...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITE SULPHUR SPRINGS...CHECKERBOARD AND RINGLING.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 12 BETWEEN MILE MARKERS 25 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4621 11083 4622 11102 4647 11106 4676 11069
4660 11033 4621 11033
TIME...MOT...LOC 2256Z 227DEG 24KT 4628 11080
$$2 follow-up statements
280 WWUS55 KTFX 012326 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 526 PM MDT MON JUN 1 2015 MTC059-012345- /O.CON.KTFX.SV.W.0003.000000T0000Z-150601T2345Z/ MEAGHER MT- 526 PM MDT MON JUN 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTHEASTERN MEAGHER COUNTY... AT 526 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 26 MILES WEST OF HARLOWTON...MOVING EAST AT 50 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MEAGHER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4648 11083 4660 11033 4621 11033 4622 11074 TIME...MOT...LOC 2326Z 251DEG 42KT 4630 11036 $$
310
WWUS55 KTFX 012346
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
546 PM MDT MON JUN 1 2015
MTC059-012356-
/O.EXP.KTFX.SV.W.0003.000000T0000Z-150601T2345Z/
MEAGHER MT-
546 PM MDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEAGHER COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WATCH STILL REMAINS IN EFFECT UNTIL
9 PM.
LAT...LON 4648 11083 4660 11033 4621 11033 4622 11074
TIME...MOT...LOC 2342Z 227DEG 24KT 4630 11036
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:37 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 2:37 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MDT MON JUN 1 2015 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...ACTIVE CONVECTION IS EXPECTED ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. SPC HAS ALREADY ISSUED SEVERE THUNDERSTORM WATCH 246 THROUGH 9 PM MDT WITH SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING ACROSS THE WESTERN HALF OF THE FORECAST AREA. IN ADDITION TO LARGE HAIL AND STRONG WINDS, VERY HEAVY RAINFALL IS LIKELY WITH ANY STORMS THAT DEVELOP THROUGH TONIGHT. THE NORTHERN ROCKY MOUNTAIN REGION WILL CONTINUE TO BE INFLUENCED BY AN UPPER LEVEL LOW THAT WILL LINGER OVER THE PACIFIC NORTHWEST THROUGH WEDNESDAY AFTERNOON. AS A RESULT, UNSETTLED WEATHER WILL LIKELY PERSIST THROUGH MUCH OF THE SHORT TERM PERIOD, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AFTER THIS EVENING. TEMPERATURES WILL BE MUCH COOLER TUESDAY BUT SHOULD REBOUND BACK TOWARD SEASONAL AVERAGES ON WEDNESDAY. MPJ WEDNESDAY NIGHT THROUGH SUNDAY...A BROAD UPPER LEVEL TROF OF LOW PRESSURE WILL BE OVER THE WESTERN US WEDNESDAY NIGHT. THE SOUTHERN PORTION OF THIS TROF WILL DEEPEN OVER CALIFORNIA THURSDAY. THE AIRMASS WILL REMAIN RELATIVELY MOIST ALOFT AND EAST TO SOUTHEAST LOW LEVEL FLOW WILL HELP KEEP THE LOWER LEVELS MOIST AS WELL THROUGH THE NIGHT. A SHORTWAVE IN THE SOUTHWEST FLOW ALOFT WILL APPROACH THE ROCKIES BY EARLY THURSDAY MORNING AND SHOULD PROLONG EVENING SHOWERS INTO THE EARLY MORNING HOURS. THE AIRMASS WILL DRY A BIT THURSDAY NIGHT AND FRIDAY BUT MOISTURE AHEAD OF THE LOW PRESSURE OVER CALIFORNIA WILL BE AFFECTING SOUTHWEST MONTANA. THE AIRMASS WILL BECOME UNSTABLE ESPECIALLY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. THE LOW PRESSURE CENTER OVER CALIFORNIA WILL GRADUALLY MOVE NORTHEAST AND APPROACH SOUTHERN IDAHO BY SUNDAY NIGHT. MOISTURE WILL CONTINUE TO MOVE INTO THE FORECAST AREA AS THIS SYSTEM APPROACHES AND AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL BE NEAR NORMALS AS THE PERIOD BEGINS WEDNESDAY NIGHT AND THURSDAY. THE AIRMASS TRENDS WARMER THROUGH THE PERIOD AND TEMPERATURES WILL 10 DEGREES ABOVE NORMALS BY SUNDAY. ZELZER && .AVIATION... UPDATED 1737Z. UPPER LEVEL SHORTWAVE STILL EXPECTED TO MOVE THROUGH SOUTHWEST AND CENTRAL MONTANA BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL FOR LOCAL MVFR CONDITIONS. LARGER HAIL IS ALSO POSSIBLE SOUTH OF A KCTB-KHVR LINE THIS EVENING. AREAS IFR/MVFR CONDITIONS POSSIBLE AFTER MIDNIGHT DUE TO FOG AND LOW CEILINGS. && .PRELIMINARY POINT TEMPS/POPS... GTF 53 59 44 66 / 80 70 40 40 CTB 47 54 40 63 / 100 100 40 30 HLN 51 66 47 69 / 70 70 40 40 BZN 47 68 44 67 / 70 60 50 30 WEY 39 61 36 62 / 60 50 40 30 DLN 46 66 43 65 / 60 60 40 50 HVR 52 61 43 67 / 90 80 40 20 LWT 52 64 44 64 / 90 80 40 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, Jun 1, 3:21 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
321 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL PONY 45.66N 111.89W
06/01/2015 E0.50 INCH MADISON MT TRAINED SPOTTER
HAIL UP TO A HALF INCH AND WIND GUST 30 TO 40 MPH AS
THE STORM MOVED THROUGH.
&&
BRUSDALocal storm report, Jun 1, 3:41 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL MARYSVILLE 46.75N 112.30W
06/01/2015 E0.25 INCH LEWIS AND CLARK MT TRAINED SPOTTER
PEA SIZE HAIL FALLING IN THE MARYSVILLE AREA.
&&
BRUSDASpecial weather statement, Jun 1, 4:13 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
413 PM MDT MON JUN 1 2015
MTZ055-012300-
GALLATIN MT-
413 PM MDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GALLATIN COUNTY
UNTIL 500 PM MDT...
AT 412 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FOUR CORNERS...OR NEAR BOZEMAN...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...BOZEMAN...BELGRADE...FOUR
CORNERS...CHURCH HILL...BOZEMAN HOT SPRINGS...AMSTERDAM AND GALLATIN
GATEWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTH CENTRAL MONTANA.
LAT...LON 4553 11117 4579 11138 4614 11090 4604 11079
4572 11079
TIME...MOT...LOC 2212Z 232DEG 25KT 4570 11114Special weather statement, Jun 1, 4:29 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 429 PM MDT MON JUN 1 2015 MTZ053>055-012315- MEAGHER MT-BROADWATER MT-GALLATIN MT- 429 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BROADWATER...NORTH CENTRAL GALLATIN AND SOUTHEASTERN MEAGHER COUNTIES UNTIL 515 PM MDT... AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF TOSTON...OR 21 MILES SOUTHEAST OF TOWNSEND...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE SULPHUR SPRINGS...TOSTON...RINGLING AND MAUDLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR CANYON FERRY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN MONTANA. LAT...LON 4598 11112 4617 11146 4665 11107 4641 11054 TIME...MOT...LOC 2228Z 223DEG 31KT 4615 11114 MLV
Local storm report, Jun 1, 4:32 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
06/01/2015 M52 MPH GALLATIN MT ASOS
52 MPH WIND GUST AT THE BOZEMAN AIRPORT.
&&
BRUSDALocal storm report, Jun 1, 4:45 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL BOZEMAN 45.68N 111.04W
06/01/2015 E0.25 INCH GALLATIN MT TRAINED SPOTTER
PEA SIZE HAIL ON THE NORTH SIDE OF BOZEMAN.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:55 PM MDT | Special Weather Statement | TFX | Beaverhead | 50 min |
| Jun 1, 2:15 PM MDT | Special Weather Statement | TFX | Madison | 45 min |
| Jun 1, 2:50 PM MDT | Special Weather Statement | TFX | Madison | 40 min |
| Jun 1, 3:07 PM MDT | Special Weather Statement | TFX | Gallatin | 38 min |
| Jun 1, 3:36 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Gallatin, Jefferson | 39 min |
| Jun 1, 3:47 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 28 min |
| Jun 1, 4:13 PM MDT | Special Weather Statement | TFX | Gallatin | 47 min |
| Jun 1, 4:29 PM MDT | Special Weather Statement | TFX | Meagher | 46 min |
| Jun 1, 5:01 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 29 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.